Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 14, NWS Columbia, SC

March 4, 2001Bamberg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Mar 4, 2001, 1:19 AM EST for Bamberg County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2001, 1:19 AM EST (06:19 UTC)
Expired
Mar 4, 2001, 1:45 AM EST
In force
26 min
Issued by
NWS Columbia, SC
Area
Whole counties

County Bamberg County, SC

The radar

The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:30 AM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 040622
SVRCAE
SCC009-040645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
119 AM EST SUN MAR 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 145 AM EST.

* AT 111 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM MOVING INTO THE SOUTHERN PART OF BAMBERG
  COUNTY. MOVEMENT WAS NORTHEASTWARD AT 60 MPH. THE EHRHARDT AREA
  IN SOUTHERN BAMBERG COUNTY IS MOST THREATENED BY THIS STORM.

EXPECT WIND GUSTS AROUND 60 MPH WITH THIS THUNDERSTORM.

REPORT ANY DAMAGING WINDS TO YOUR COUNTY SHERIFF
OR TO THLE NATIONAL WEATHER SERVICE FORECAST OFFICE.

RJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 7:02 PM EST, 6 hours 17 minutes earlier.

Area forecast discussion, Mar 3, 7:02 PM EST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
702 PM EST SAT MAR 3 2001

FRONTAL BOUNDARY HAS SLIPPED SOUTH OF A GRD-CAE-SSC LINE. TEMPS ARE
NOW LOWER THAN FORECAST LOWS. WILL SEND AN UPDATE TO ADJUST
TEMPS/WINDS. STILL LOOKS LIKE FRONT WILL MOVE BACK NORTH DURING THE
PREDAWN HOURS.

FCSTID = 10

.CAE...
GA...NONE.
SC...NONE.

LM

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.